Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:36 AM in Pain Medications
Since July 12, 2009 (Saturday) my life has been altered by a cure for a UTI that caused me to be taken by ambulance to the E.R. with a 105.6 fever. The horrible feeling of waking up shaking from the fever and not being able to stop it was scary. That was quickly followed by an ambulance ride to the local E.R. It was explained to me that the cause of my fever was a UTI that became a kidney infection. The E.R. doctor prescribed Levaquin 500 mgs for 10 days and Lori-tab for the ache very typical of a kidney infection. I am a 42yo woman who owns a motorcycle, swims, dances with a group and loves to wear beautiful heels. My life has changed since that night in the E.R. July 14 (Tuesday) , I was in my doctor's office complaining about bad headaches and feeling achy. I asked if this should be a concern since headaches were part of the warning label. The response was to remain on the antibiotic since the benefit far outweighed the side effects. The rest of the week was full of aches, pains, swelling, and a cloudy mental state. By Friday, the 17th of July I was laying in bed after noticing I no longer had ankles and I hurt all over. Thinking maybe this would pass I rested for an hour and my partner came to check on me. My jaw was tight and felt like it was locking down, every part of my body, every joint was hurting including my head. I called my doctor's office and asked if this was an allergic reaction and should I go to the hospital. The on-call said she was at the E.R. and maybe I should come in to be seen although it would be a long wait time because they were busy. I was seen, they talked about finishing with Cipro and then decided they would give me Bactrim. I asked how long I could expect to feel the effect of the Levaquin, the answer was 3 to 4 days. Since then, I have been in and out of the E.R. with acute and chronic pain. Walking has become almost impossible on some days. All of a sudden I have a back and hip problem. I am getting lumbar epidurals now and have sold the motorcycle. Oh, Dr. XXX said, "Levaquin is a great drug". This was a E.R. doctor that was angry that I asked if this seemed to be an on-going issue from taking Levaquin. I am desperate to be pain free for even one 24 hour period. A storm of depression and clouds have set in...the thunder is my pain....Now they tell me I have herniated discs in the lumbar area? I have had no trauma?

Doctors name removed by forum Authority (Cath111). We do not permit publishing specific doctor's or institution names and contact details.


  • sounds like one problem after another...sure hope you can get a plan going to get you back on the right track...you must really depressed if you sold the motor cycle. by the way infections like that can set off depression. do you have a plan yet. have you seen a spinal surgeon?....pete
  • I had a bad sinus infection last year and was given a 10 day course of Levequin. I have arthritis in my back and ankles anyway. I hurt in every joint in my body for weeks after taking Levequin. Luckily, the pain eventually went away. When I reported it to my doctor, she said she had 3 other patients that week alone with the same complaint. I feel the drug maker should be sued and the drug pulled from the market. I was miserable for weeks and it took a month before all the side effects abated. I have definitely put this drug on my very "allergic/adverse reaction" list. A friend of mine who has a multitude of very, very serious medical issues and has so many allergies/reactions to drugs,it's unbelievable. She has no problem with this drug -- go figure!
  • I have been sent to a pain clinic and started lumbar epidurals yesterday...I am still miserable and very disappointed.
  • At least your doctor openly admitted others were having an issue with this drug...I have not run across a doctor yet that will even hint to what is fact about Levaquin or that my problems are related to an adverse reaction to the drug. Good to hear you got past the pain.
  • I am sorry to read that you have had this experience also. MY prescribing doc stated it could destroy tendons and bone tissue, but that it is "extremely rare"

    To quote myself, "bullpucky!"

    I too, lost my ankles. I could barely walk for about 2 years, and still have much difficulty. Also developed lumbar spine and cervical spine issues.
    Not sure if the two are relative to one another.

    Go to Levaquin.com. This is their official site. The list of "rare" side effects is shocking! Physchotic breaks, extreme insomnia and, of course, spontaneous tendon rupture as well as inflammation. Inflammation my arse. I was pretty much crippled by this crap.

    I also found numerous forums where people, just like us, had had terrible experiences with this drug...including many doctors!
    I vented my spleen for quite a while. Then, a year or so ago, they began advertising for people who had experienced these side effects from Levaquin to call 1-800-LAW FIRM or some such. Seems someone finally did sue and their was a class action suit against the manufacturer. It just kinda died out, though. These damn drug companies seem to get away with murder. Sometimes literally!

    Hoping your symptoms of pain and stiffnes, burning, etc., will dissipate like mine did. I now have arthritis in my heels and knees. But I can walk a bit better after a couple of years.

    I could tell you why this drug is as dangerous and hazardous as it is, if you're interested. I am a bookworm, and I also love to obtain new knowledge-insatiably curious-so this is how I know.

    Take care of yourself, and don't stop moving! At least this worked for me. I don't know your whole story. I'm pretty new here. But NOT new to pain! :<
  • I took Levaquin in Jan 09 for pneumonia, 6 wks later I had a left torn rotator cuff, I wasn't doing anything different...Then I found out on the Levaquin website about ruptured tendons. If I didn't think the Levaquin law suit was only going to make the lawyers rich and no one else would get any benefit I'd join it. They still advertise here in NV constantly.... Seems like their is a lawsuit for everything lately... I don't know why the pharmasist doesn't tell you about this when you get the perscription....Luckily nothing else has ruptured.
  • PITN
    I am so sorry to hear this happenend to you. They (the Levaquin site) stated this as another common side effect.

    I know the FDA is supposed to approve these drugs before they give them to the population, but it seems that some seem to slip between the cracks.

    I, too thought about joining the lawsuit, but my thoughts were the same: just another way for lawyers to get rich off other's misfortune.

    I read also that this drug was created to be used only in the intensive care unit as a 'drug of last resort' due to it's ability to destroy other vulnerable tissue in the body.

    And they give it out for UTI's??? Wow.
  • My mom took levaquin and now has balance problems, pain in her arms and legs, insomnia, severe headaches, trouble walking, fatigue. She is feeling really BAD. Her doctor thinks it's from the Levaquin. She is unable to work. She can barely get around her house. It's a nightmare. Anniesgirl, where did you read that 'this drug was created to be used only in the intensive care unit as a 'drug of last resort' due to it's ability to destroy other vulnerable tissue in the body.'? Please let me know!

  • Duplicate post removed by Authority Member haglandc
Sign In or Register to comment.